Alert archive / Texas / Small Craft Advisories in 2014

Small Craft Advisory 21, NWS Corpus Christi, TX

February 19, 2014

NWS Corpus Christi, TX issued this small craft advisory at Feb 19, 2014, 2:46 PM CST. It took effect at Feb 19, 2014, 9:00 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2014, 2:46 PM CST (20:46 UTC)
In effect from
Feb 19, 2014, 9:00 PM CST
Expired
Feb 20, 2014, 2:23 AM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WHUS74 KCRP 192046
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
246 PM CST WED FEB 19 2014

...ONSHORE WINDS WILL STRENGTHEN TONIGHT KEEPING THE SEA FOG PATCHY...

.THE SEA FOG HAS DISSIPATED ACROSS MUCH OF THE AREA...HOWEVER
PATCHY SEA FOG IS EXPECTED OVERNIGHT WITH VISIBILITIES GENERALLY
ABOVE ONE NAUTICAL MILE. THE SEA FOG WILL NOT BE AS DENSE TONIGHT DUE
TO A STRENGTHENING ONSHORE WIND. SOUTHERLY WINDS ARE EXPECTED TO
BECOME MODERATE TO STRONG OVERNIGHT THEN RELAX ON THURSDAY AHEAD
OF A COLD FRONT THAT WILL MOVE ACROSS THE COASTAL WATERS THURSDAY
EVENING. 

GMZ230-235-250-255-192200-
/O.EXP.KCRP.MF.Y.0014.000000T0000Z-140219T2100Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-
246 PM CST WED FEB 19 2014

...DENSE FOG ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE DENSE FOG ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. 

THE VISIBILITIES HAVE IMPROVED ACROSS MUCH OF THE AREA...THEREFORE
THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 PM. 

$$

GMZ270-275-200515-
/O.NEW.KCRP.SC.Y.0021.140220T0300Z-140220T1500Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
246 PM CST WED FEB 19 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST THURSDAY. 

* WINDS AND WAVES: SOUTH WIND AROUND 20 KNOTS. SEAS BUILDING TO 4
  TO 6 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING. 

&&

$$

TE
2 follow-up statements
319 
WHUS74 KCRP 200449
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1049 PM CST WED FEB 19 2014

...ONSHORE WINDS WILL STRENGTHEN TONIGHT KEEPING THE SEA FOG
PATCHY...

.PATCHY SEA FOG IS EXPECTED OVERNIGHT...HOWEVER IS NOT EXPECTED
TO BE AS DENSE TONIGHT DUE TO A STRENGTHENING ONSHORE WIND WITH
VISIBILITIES GREATER THAN 1 NAUTICAL MILE. AS FOR WINDS...SOUTHERLY
WINDS ARE EXPECTED TO BECOME MODERATE TO STRONG OVERNIGHT AND THEN
RELAX ON THURSDAY AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE
COASTAL WATERS THURSDAY EVENING.

GMZ270-275-201500-
/O.CON.KCRP.SC.Y.0021.000000T0000Z-140220T1500Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1049 PM CST WED FEB 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY.

* WINDS AND WAVES: SOUTH WIND AROUND 20 KNOTS. SEAS BUILDING TO 
  4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$
646 
WHUS74 KCRP 200823
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
223 AM CST THU FEB 20 2014

GMZ270-275-200930-
/O.CAN.KCRP.SC.Y.0021.000000T0000Z-140220T1500Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
223 AM CST THU FEB 20 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WHILE WIND SPEEDS MAY BRIEFLY FLIRT WITH SMALL CRAFT ADVISORY
CRITERIA AT TIMES THROUGH THE REMAINDER OF TONIGHT...PROLONGED AND
WIDESPREAD SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER
EXPECTED. THUS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

HART

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 11:29 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 19, 11:29 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1129 AM CST WED FEB 19 2014

.DISCUSSION...SEE AVIATION AND MARINE DISCUSSIONS BELOW FOR LATEST
UPDATES.

&&

.AVIATION...CLOUDS ACROSS S TX ARE BEGINNING TO LIFT WITH VFR
CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND
INTO EARLY EVENING. A STRENGTHENING LOW LEVEL JET FCST TO INCREASE
TO 40-50KTS...WILL LEAD TO AN IFR STRATUS DECK OVERNIGHT. DUE TO
ELEVATED SFC WINDS AND THE LLJ...FOG IS EXPECTED TO BE GENERALLY
LIGHT WITH VSBYS LOWERING TO MVFR LEVELS. CONDITIONS ARE EXPECTED
TO IMPROVE TO VFR BY MID TO LATE MORNING. DUE TO THE LLJ...LLWS
IS EXPECTED TONIGHT ONCE THE SFC WINDS DECOUPLE. THE LLJ IS FCST TO
WEAKEN THROUGH MID MORNING ON THU AHD OF A COLD FRONT THAT IS
EXPECTED TO MOVE THROUGH S TX THU AFTERNOON.

&&

.MARINE...DENSE SEA FOG IS EXPECTED TO BE PERSISTENT THROUGH MID
AFTERNOON BEFORE VSBYS BEGIN TO IMPROVE. THEREFORE THE DENSE FOG
ADVISORY FOR THE BAYS AND NEARSHORE WATERS HAS BEEN EXTENDED TO 3
PM.

&&

.PREV DISCUSSION... /ISSUED 539 AM CST WED FEB 19 2014/

DISCUSSION...UPDATE FOR 12Z AVIATION DISCUSSION.

AVIATION...IFR/MVFR CIGS THIS MRNG TO IMPROVE TO VFR BY LATE
MRNG AND CONTINUE THRU THE AFTN...WITH CONDITIONS RETURNING TO IFR
OVERNIGHT TONIGHT. AS OF WRITING...STRATUS WITH IFR CIGS WAS
AFFECTING KCRP/KVCT/KALI WITH IFR CLOUD DECK XPCTD TO MOVE OVER
KLRD AOB 12Z. STRATUS WILL GRADUALLY MIX OUT THRU THE MRNG WITH
CONDITIONS IMPROVING TO VFR BY LATE MRNG. VFR TO THEN PREVAIL THIS
AFTN WITH BREEZY SSE SFC WINDS OCCURRING. VERY STRONG SSWRLY LLJ
PROG TO DVLP TONIGHT WITH STRATUS REDVLPNG OVERNIGHT WITH CIGS
LOWERING TO IFR LEVELS...PERHAPS LIFR AT TIMES. NON CONVECTIVE
LLWS HAS BEEN INCLUDED FOR KCRP/KVCT/KALI OVERNIGHT DUE TO LLJ
PROG TO BE AROUND 50 KTS. LLJ SHOULD REMAIN FAR ENOUGH TO THE EAST
OF KLRD TO PRECLUDE MENTION OF LLWS FOR TERMINAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    84  67  89  49  72  /  10  10  10  10   0
VICTORIA          81  65  82  45  71  /  10  10  20  10   0
LAREDO            91  66  90  51  77  /   0   0   0   0   0
ALICE             89  65  92  49  75  /  10  10  10  10   0
ROCKPORT          76  64  81  50  67  /  10  10  10  10   0
COTULLA           88  62  86  45  75  /   0   0  10   0   0
KINGSVILLE        87  67  92  49  74  /  10  10  10  10   0
NAVY CORPUS       77  67  81  53  68  /  10  10  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM.

&&

TE/81...AVIATION
Hazardous weather outlook, Feb 19, 4:40 AM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
440 AM CST WED FEB 19 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
440 AM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR AREA BAYS AND THE ADJACENT
NEARSHORE WATERS UNTIL NOON. VISIBILITIES MAY BE REDUCED TO LESS
THAN ONE NAUTICAL MILE AT TIMES THIS MORNING.

AREAS OF FOG...LOCALLY DENSE...WILL IMPACT THE EASTERN HALF OF THE
COASTAL COUNTIES OF SOUTH TEXAS THROUGH MID MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE THURSDAY AFTERNOON
ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS...AS
NORTHWEST TO NORTH WINDS GUST 20 TO 25 MPH AND RELATIVE HUMIDITY
VALUES FALL TO AROUND 20 TO 30 PERCENT.

STRONG OFFSHORE FLOW BEHIND A COLD FRONT WILL RESULT IN SMALL CRAFT
ADVISORY CONDITIONS ACROSS THE MIDDLE TEXAS GULF WATERS THURSDAY
NIGHT THROUGH FRIDAY MORNING. NORTHEAST WINDS OF 20 TO 30 KNOTS WITH
GUSTS NEAR 35 KNOTS WILL PREVAIL DURING THIS TIME WITH SEAS OFFSHORE
BUILDING TO 7 TO 9 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:09 AM CSTMarine Dense Fog AdvisoryCRP13 hr

Nearby

Small Craft Advisories in Texas, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.